BENZACT

Benzodiazepines - A Silent Disaster

Tag: Benzodiazepine

Cause of Death ‘acute benzodiazepine withdrawal’

A Medical Emergency

The effects of benzodiazepines are insidious and unpredictable – suddenly stopping or withdrawing them too quickly can kill.

Acute benzodiazepine withdrawal is a medical emergency which can be life threatening.[1]

Sudden or too rapid withdrawal from benzodiazepines after regular use can cause seizures, psychosis, hallucinations and delirium, as well as many other severe symptoms. These include memory loss, confusion, sensory disturbances, neurological and other physiological symptoms. The reinstatement of a benzodiazepine is vital as they must be withdrawn slowly – 3 months to a year or more. [2] read more

Cut Off

 John* died 6 months after his doctor suddenly stopped the diazepam prescription he had been taking for 10 years.

A patient being prescribed benzodiazepines in the UK in can have their prescription terminated by the prescriber (which can be life-threatening) and also be denied access to any care and support. This is because all responsibility for diagnosis and treatment of patients suffering the adverse effects of benzodiazepines (where they have been medically prescribed), lies with the GP. read more

© 2019 BENZACT

Theme by Anders NorénUp ↑